MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHSIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTD

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHSIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTD
Model Number 71334946
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr the r3 xlpe poly liner did not lock r3 acetabular cup and while surgeon was trying to remove the acetabular cup and the screws, the acetabulum got damaged.Due to which we could not operate further.
 
Additional Manufacturer Narrative
Additional information: the device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 20 DEG XLPE ACET LNR 28MM X 46MM
Common Device Name
PROSTHSIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9720204
Report Number1020279-2020-00599
Device Sequence Number2352796
Product Code JDI
UDI-Device Identifier03596010598097
UDI-Public03596010598097
Combination Product (Y/N)N
Initial Reporter CountryNP
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71334946
Device Catalogue Number71334946
Device Lot Number17HM07197
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1